Alert archive / Guam / Flash Flood Watches in 2021
Flash Flood Watch 4, NWS Guam
NWS Guam issued this flash flood watch at Aug 16, 2021, 1:53 AM CDT. It took effect at Aug 16, 2021, 9:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2021, 1:53 AM CDT (06:53 UTC)
- In effect from
- Aug 16, 2021, 9:00 AM CDT
- Expired
- Aug 17, 2021, 1:57 AM CDT
- In force
- 17 hr
- Issued by
- NWS Guam
- Flood severity
- None
The text
As transmitted.
348 WGMY60 PGUM 160653 FFAGUM URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tiyan GU 453 PM ChST Mon Aug 16 2021 .TD 16W continues to approach the Marianas. Showers and thunderstorms will increase this evening with the heaviest rainfall expected Tuesday. 16W remains very weak and disorganized with low confidence in the forecast over the next 24 hours, however, heavy rainfall remains a possibility. GUZ001>004-162000- /O.NEW.PGUM.FF.A.0004.210816T1400Z-210817T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Guam-Rota-Tinian-Saipan- 453 PM ChST Mon Aug 16 2021 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CHST TONIGHT THROUGH EARLY WEDNESDAY MORNING... The National Weather Service in Tiyan has issued a * Flash Flood Watch for a portion of the Marianas, including the following areas, Rota Island, Guam Island, Tinian Island and Saipan Island. * From Midnight ChST tonight through late Tuesday night. * Heavy showers and thunderstorms associated with TD 16W. * Heavy rainfall of 2 to 4 inches with locally higher amounts possible tonight through Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KK/EP
2 follow-up statements
581 WGMY60 PGUM 162141 FFAGUM FLOOD WATCH NATIONAL WEATHER SERVICE TIYAN GU 741 AM ChST Tue Aug 17 2021 .TD 16W continues to approach the Marianas. Showers and thunderstorms will increase this evening with the heaviest rainfall expected today. 16W has begun to improve in organization. While it is still weak it will now have an opportunity to strengthen, although it should be past us before it does so. As is passes, heavy rainfall remains a possibility. GUZ001>004-170800- /O.CON.PGUM.FF.A.0004.000000T0000Z-210817T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUAM-ROTA-TINIAN-SAIPAN- 741 AM ChST Tue Aug 17 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * Guam, Rota, Saipan, and Tinian islands in the Marianas. * Through late tonight. * Heavy showers and thunderstorms associated with TD 16W. * Heavy rainfall of 2 to 4 inches with locally higher amounts possible through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should flash flood warnings be issued. && $$ Stanko
082 WGMY60 PGUM 170657 FFAGUM Flood Watch National Weather Service Tiyan GU 457 PM ChST Tue Aug 17 2021 GUZ001>004-170800- /O.CAN.PGUM.FF.A.0004.000000T0000Z-210817T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Guam-Rota-Tinian-Saipan- 457 PM ChST Tue Aug 17 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Guam, Rota, Tinian and Saipan is no longer in effect. Heavy, widespread showers associated with Tropical Depression 16W have moved to the west of the islands. While additional showers will pass over the islands tonight, flooding is no longer expected to pose a threat. $$ PAVLIUKOIT
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood watch went out at Aug 15, 6:31 PM CDT, 7 hours 22 minutes earlier.
Area forecast discussion, Aug 15, 6:31 PM CDT, 7 hours 22 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 931 AM ChST Mon Aug 16 2021 .Marianas Synopsis... Light east winds and a few showers prevailed over the Marianas this morning. The big concern remains Tropical Depression 16W about 500 miles east of the Marianas this morning. .Discussion... A few small changes made to the forecast. Earlier forecast had scattered showers and isolated thunderstorms tonight but the latest model data holds off these showers until after midnight. With the disorganized nature of 16W this does seem likely. Tropical Depression 16W to the east of the Marianas will continue its trek westward. Models continue to keep 16W as a borderline system...that is hovering near the classification of depression and storm. JTWC track takes it over the island while a few models keep it just south of Guam and one is north of Guam. At this time the JTWC track seems likely. No matter what track TD16W takes it will bring frequent showers and scattered thunderstorms to the Marianas Tuesday and Tuesday night. && Marine/Surf... Ipan buoy showed seas between 4 to 5 feet and depicted an east swell. Models keep this swell through the forecast. Increasing winds and swells in association with Tropical Depression 16W will increase seas Tuesday and Tuesday night. At the very least winds and seas may become hazardous to small craft on both those days. Models do show seas briefly becoming 11 to 14 feet on Tuesday. WW3 earlier had seas at Ipan...up to 20 feet but not it is closer to 10 feet. The same model depicted 8 feet seas at Ritidian but had 15 foot seas in an earlier run. As mention the current forecast has seas around 10 to 14 feet but this may be reduced if 16W remains weak. Current surf forecast has hazardous surf of 10 to 14 feet on east facing reefs Tuesday. This will be a short lived event as 16W remains weak and will pass through the area quickly. && .Tropical systems... Tropical Depression 16W continues to move westward towards the Marianas. Earlier Digital Dvorak satellite estimates did show that 16W had been in the depression level through the night and early morning. Recently the estimate had risen to the border of depression and tropical storm. Believe 16W will continue to remain near the border of depression and storm. When it passes over the Marianas it is expected to have winds hovering around 35 knots. && .Hydrology... Tropical Depression 16W is still expected to bring periods of heavy showers to the Marianas Tuesday and Tuesday night. As the system is poorly organized rainfall totals will probably be lower than earlier estimates. Current thinking is that 1 to 3 inches of rain possibly 2 to 4 inches total rainfall for Tuesday and Tuesday night. Brief heavy rain may still cause temporary flooding in poor-drainage areas and those areas that flood regularly in situations similar to these. && .Eastern Micronesia and Chuuk... Scattered showers and thunderstorms are present across Kosrae State and the Republic of the Marshall Islands. Farther west, Pohnpei and Chuuk are under partly cloudy skies with shallow trade-wind showers. The first half this week will have multiple rounds of showers and thunderstorms. The GFS and ECMWF have been consistent in location and with the timing of the expected convection. In addition, the GFS still has the heaviest showers near Pohnpei Wednesday and Chuuk Wednesday night. Looking at the GFS forecast soundings for Pohnpei, there were Pwat values above 2.5 inches expected for Wednesday. because of this the possibly of locally heavy showers was kept in to the forecast and the showers were bumped up to numerous. After Wednesday, high pressure will is expected to build in the mid- Pacific region this will lead to an increase in the trade winds. Dry air associated with the trades will then lead to a period of calmer weather with isolated showers across the region. A weaker than anticipated 16W had lead to a slight decrease in the combined seas forecast for Chuuk and Pohnpei. Through the rest of the week seas will be between 3 and 5 feet with seas between 4 and 6 feet at Majuro. && .Western Micronesia for Palau and Yap... The weather will remain fairly benign today with isolated showers and partly cloudy skies. Overnight a trough will cause an increase in showers first at Yap then Palau. Models then slow this trough, leading to an extended period of increased instability with scattered showers possible through Thursday. One area of concern in the forecast is the passage of Tropical Depression 16W north of Yap. The current JTWC forecast keeps this system weak and well north of Yap. However, several ensemble members has begun to shift the track of 16W system farther south. A more southern turn would lead to an increase in seas and winds for Yap. For now the majority of the forecast models keep the system well north of Yap. With this in mind the current forecast has minimal impacts expected Yap State from 16W. Combined seas are expected to remain below 6 feet through the week. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...Tropical Storm Watch for GUZ001-002. MP...None. Marianas Waters...Tropical Storm Watch for PMZ151-152. && Marianas: Ziobro Micronesia: Slaughter Tropical:Doll
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:59 AM CDT | Small Craft Advisory | GUM | 14 hr | |
| Aug 16, 2:28 AM CDT | Rip Current Statement | GUM | 13 hr | |
| Aug 16, 2:28 AM CDT | High Surf Advisory | GUM | 13 hr | |
| Aug 16, 5:03 AM CDT | Hurricane Local Statement | GUM | 117 min | |
| Aug 16, 5:41 AM CDT | Rip Current Statement | GUM | 10 hr | |
| Aug 16, 5:41 AM CDT | Rip Current Statement | GUM | 10 hr | |
| Aug 16, 11:29 AM CDT | Areal Flood Advisory | GUM | 2 hr | |
| Aug 16, 11:30 AM CDT | Areal Flood Advisory | GUM | 2 hr |
Nearby
Flash Flood Watches in Guam, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.